MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN LH 130 DEG 9MM X 380MM; PROSTHESIS TRAUMA

ZIMMER BIOMET, INC. HFN LH 130 DEG 9MM X 380MM; PROSTHESIS TRAUMA
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
On an unknown date a patient had an initial surgery.On another unknown date the patient came in for a revision due to an implanted nail fracture.
 
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Device evaluated by mfr: customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Cmp-(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was confirmed as visual examination of the returned product identified the product has fractured and all the pieces were returned.The set screw is still attached to one of the fractured pieces.Device was submitted for further analysis.Analysis determined the fracture surface showed that the hip fracture nail sample fractured due to fatigue.Fracture surface appeared relatively flat with no evidence of macro artifacts.The fracture surface showed smearing likely due to post fracture damage.Fatigue mode of fracture and suspected fatigue striations observed in the non-smeared areas.Xrf analysis of the hip fracture nail sample showed that it was consistent with ti-6al-4v alloy.Device history record was reviewed and no discrepancies relevant to the reported event were found.The complaint was re-opened due to product return.The results of the original investigation have not changed; a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HFN LH 130 DEG 9MM X 380MM
Common Device Name
PROSTHESIS TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15199681
Report Number0001825034-2022-01828
Device Sequence Number16704196
Product Code HSB
UDI-Device Identifier00887868039713
UDI-Public(01)00887868039713(17)271006(10)344680
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number814609380
Device Lot Number344680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/24/2022
10/20/2022
04/07/2023
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/25/2022
11/09/2022
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown